Michigan, 2015Winter Weather in Michigan, March 3, 2015
March 3, 2015 · NWS MQT · 12 events in 12 counties and zones
Moderate snow developed across much of Upper Michigan on the 3rd in advance of a couple of low pressure disturbances.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate snow developed across much of Upper Michigan on the 3rd in advance of a couple of low pressure disturbances.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 3, 4:13 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 3, 4:13 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EST TUE MAR 3 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM EST TUE MAR 3 2015
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW A SPLIT FLOW
REGIME ACRS NAMERICA WITH ARCTIC AND POLAR/SUBTROPICAL BRANCH RDG
OVER THE GREAT LKS EARLY THIS MRNG. LOCAL 00Z ROABS SHOW A VERY DRY
AIRMASS WITH PWATS UNDER 0.10 INCH AT INL/GRB/APX...ON AVERAGE 33
PCT OF NORMAL...AND H7 DEWPT DEPRESSIONS UP TO 40-45C. THERE ARE TWO
SHRTWVS THAT WL HAVE A SGNFT IMPACT ON UPR MI WX...ONE IN EACH
STREAM. THE POLAR/SUBTROPICAL BRANCH SHRTWV IS LIFTING NEWD INTO THE
WRN PLAINS EARLY THIS MRNG AND SUPPORTING A WELL DEFINED BAROCLINIC
LEAF CLD...WITH SOME VERY COLD CLD TOPS OVER NEBRASKA AND IOWA JUST
TO THE N OF H85 WARM FNT ATTENDANT TO DVLPG SFC LO PRES IN FAR NW
KANSAS AND WHERE THERE IS ENHANCED UPR DVGC IN EXIT REGION OF
SUPPORTING 140KT H3 JET MAX. IN THE ARCTIC BRANCH...THERE IS A
STRONG SHRTWV DIGGING SEWD INTO MANITOBA...WITH 12HR H5 HGT FALLS
APRCHG 150M IN THE VIGOROUS DPVA AHEAD OF THIS FEATURE. SFC COLD FNT
HANGING S OF THE ACCOMPANYING SFC LO MOVING INTO FAR NW ONTARIO
EXTENDS S INTO THE NRN PLAINS AND IS APRCHG NW MN. CLOSER TO HOME...
A BAND OF COLDER CLD TOPS IS NOTED NEAR THE WI BORDER ALONG AXIS OF
FGEN SHOWN BEST BTWN ABOUT H7-5. HOWEVER...DRYNESS OF ANTECEDENT
AIRMASS HAS SO FAR LIMITED THE COVERAGE/INTENSITY OF ACCOMPANYING
LIGHT SN.
MAIN FCST CONCERNS THIS FCST PERIOD WL BE ON POPS/SN TOTALS
ASSOCIATED WITH THE TWO SHRTWVS NOTED ABOVE. SINCE THESE
DISTURBANCES WL REMAIN OUT OF PHASE...OVERALL SN TOTALS EXPECTED
TODAY OVER UPR MI WL NOT BE EXCESSIVE BEFORE MUCH COLDER AIR
FOLLOWING THE ARCTIC BRANCH FROPA SURGES INTO THE AREA TNGT AND
BRINGS A RETURN OF SOME LES.
TODAY...SRN BRANCH DISTURBANCE IS FCST TO ACCELERATE TO THE NE AND
ACROSS THE UPPER MIDWEST IN FAST WSW FLOW BTWN THE TWO BRANCHES AS
THE NRN BRANCH SHRTWV PUSHES INTO NW ONTARIO...WITH COLD FNT
ATTENDANT TO ACCOMPANY SFC LO REACHING THE WRN CWA LATE IN THE DAY.
ARRIVAL OF SOME VIGOROUS DEEP LYR QVECTOR CNVGC/UPR DVGC IN LEFT
EXIT OF SUPPORTING H3 JET MAX AS WELL AS DEEP ISENTROPIC ASCENT IN
THE SSW FLOW ALF IN ADVANCE OF THESE DISTURBANCES WL CAUSE BAND OF
PATCHY SN NEAR THE WI BORDER EARLY RELATED TO MID LVL FGEN TO EXPAND
IN COVERAGE DURING THE MRNG HRS. SINCE THE SHARPEST ISENTROPIC
ASCENT AS WELL AS FGEN THAT IS MAXIMIZED IN THE H7-6 LYR IS FCST TO
IMPACT MAINLY THE SE HALF OF THE CWA...WHERE SOME LK ENHANCEMENT OFF
LK MI LIMITED SOMEHWAT BY ICE COVERAGE IS PSBL IN THE LLVL SLY FLOW
AHEAD OF THE SFC LO ASSOCIATED WITH THE SRN BRANCH DISTURBANCE...
EXPECT THE GREATER SN TOTALS IN THIS AREA. WITH SPECIFIC HUMIDITY IN
THE H7-75 LYR UP TO 3G/KG...3-6 INCHES OF SN SEEMS A GOOD BET FOR 6-
9 HR PERIOD OF STEADY PCPN EXPECTED BEFORE ARRIVAL OF DNVA/VIGOROUS
QVECTOR DVGC DURING THE MID TO LATE AFTN IN THE WAKE OF THIS
DISTURANCE WL BRING AN END TO THE STEADIER SN W-E AND OVER THE FAR E
BY 00Z WED. ALTHOUGH THE SHARPER ISENTROPIC ASCENT/FGEN/MSTR
TRANSPORT WL TEND TO MISS THE WRN CWA...EXPECTED HIER SN/WATER
RATIOS IN THAT AREA DUE TO A DEEPER FCST DGZ MAY HELP RAISE SN
TOTALS AT LEAST TO THE 3 INCH THRESHOLD IN THAT AREA. WL MAINTAIN
GOING ADVY FOR THE ENTIRE CWA AS IS EVEN THOUGH THE HEADLINE MAY BE
DROPPED A FEW HRS EARLY OVER THE W.
TNGT...UPR MI WL BE DOMINATED BY DEEP LYR QVECTOR DVGC/SUBSIDENCE IN
THE WAKE OF THE DEPARTING DISTURBANCES. BUT ARRIVAL OF COLDER AIR IN
THE WAKE OF ARCTIC BRANCH COLD FROPA THAT IS FCST TO DROP H85 TEMPS
TO AS LO AS -26C OVER THE W BY 12Z WED WL RESULT IN LES...MAINLY IN
AERAS THAT ARE DOWNSTREAM OF HOLES IN THE ICE COVER OBSVED JUST E OF
THE MN ARROWHEAD...THE BAYFIELD PENINSULA AND THE KEWEENAW PENINSULA
IN THE FCST WNW H925 FLOW. BUT STILL RATHER EXTENSIVE ICE COVER...
AS WELL AS DISAPPEARING DGZ OVER THE W RELATED TO THE CHILL OF THE
INCOMING AIRMASS...WL HOLD DOWN SN TOTALS. THE BEST CHANCE FOR MORE
NMRS SN SHOWERS APPEARS TO BE E OF MUNISING IN ALGER COUNTY THAT WL
BE DOWNWIND OF THE AREA OF OPEN WATER E OF THE KEWEENAW AND WHERE
THE ONSHORE 290 FLOW WL BE MORE PARALLEL TO THAT AREA OF OPEN WATER.
GUSTY WINDS RELATED TO FCST H925 WINDS UP TO 35-40KTS/STRONG CAA AND
DESTABILIZATION WL CAUSE SOME GUSTY WINDS...ESPECIALLY NEAR THE LK
SUP SHORE. GUSTS IN THE MORE EXPOSED LOCATIONS E OF MUNISING MAY
APRCH ADVY CRITERIA. OVER THE SCENTRAL...EXPECT SOME CLEARING...WITH
MIN TEMPS FALLING BLO ZERO OVER THE INTERIOR W HALF...ESPECIALLY NEAR
THE WI BORDER WHERE LK MODERATION WL BE MINIMAL OR ABSENT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 356 AM EST TUE MAR 3 2015
A SHORTWAVE AND SFC TROUGH WILL SHIFT ACROSS THE CWA ON WED/WED
EVENING WITH 850MB TEMPS AS COLD AS -27C. LOW LEVEL WINDS WILL BE
OUT OF THE WNW THROUGH THE AFTERNOON BUT WILL VEER AROUND TO THE NW
BEHIND THE TROUGH WED EVENING. MORNING AND EARLY AFTERNOON WINDS
GUSTING TO 30-40MPH ALONG THE LAKE SUPERIOR SHORE WILL LEAD TO
BLOWING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES OVER THE
KEWEENAW AND EAST OF MUNISING DUE TO THE MORE WNW WIND
DIRECTIONS...BUT WINDS WILL DECREASE IN THE LATE AFTERNOON AND
EVENING. OF COURSE...LES WILL RESULT EVEN WITH A MOSTLY ICE COVERED
LAKE SUPERIOR...ESPECIALLY WITH THE SHORTWAVE COMING THROUGH. LES
WILL DIMINISH WED NIGHT INTO THU AS A SFC RIDGE MOVES IN FROM THE W
WHILE WINDS BACK. GENERALLY HAVE 1-2 INCHES IN WNW WIND SNOWBELTS ON
WED...WITH AROUND ANOTHER INCH WED NIGHT INTO THU.
FOR FRI THROUGH NEXT MON...SEVERAL SHORTWAVES MAY MOVE THROUGH THE
REGION DURING THIS TIME. A STRONGER SHORTWAVE LOOKS TO MOVE THROUGH
ON SUN/SUN NIGHT...BUT THE OTHER WILL BE PRETTY WEAK. PRECIPITATION
FORECAST CONFIDENCE IS QUITE LOW GIVEN UNCERTAINTIES WITH THE
SHORTWAVES. THAT BEING SAID...ISOLATED TO SCATTERED LES IS POSSIBLE
IN W-NW WINDS SO WILL INCLUDE THAT IN THE FORECAST. TEMPS DO LOOK TO
MODERATE...AND SHOULD REACH NORMAL VALUES THIS WEEKEND. LOOKING EVEN
FARTHER AHEAD...MODELS CONTINUE TO SHOW THE W COAST RIDGE SHIFTING E
INTO THE CENTRAL CONUS MID TO LATE NEXT WEEK...WHICH WOULD BRING
ABOVE NORMAL TEMPS AND START MELTING THE SNOWPACK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1149 PM EST MON MAR 2 2015
VFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS LATE TONIGHT AT KIWD
(AROUND 10Z) AND AT KCMX/KSAW AROUND 12Z AS INCREASING MOISTURE IN A SW
FLOW WILL LEAD TO SNOW DEVELOPMENT. BY MID TO LATE MORNING...ALL
TERMINALS SHOULD SEE IFR CONDITIONS. EXPECT IMPROVEMENT TO MVFR AT
ALL TERMINALS LATE AFTERNOON/EVENING (BTWN 20-22Z) WITH DRIER
CONDITIONS AND DEVELOPING W WINDS IN WAKE OF LOW PRES TROF/COLD
FROPA. W WINDS GUSTING AS HIGH AS 30 MPH AT KCMX COULD LEAD TO SOME
BLSN AND POSSIBLY BRIEF IFR CONDITIONS TUE EVENING. EXPECT KSAW TO
SEE VFR CONDITIONS DEVELOPING TUE EVENING IN DOWNSLOPE WNW FLOW.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 410 AM EST TUE MAR 3 2015
S WINDS UP TO 25 KTS TODAY IN ADVANCE OF AN APPROACHING
COLD FRONT WILL SHIFT TO THE WNW FOLLOWING THE PASSAGE OF THIS FRONT
LATE TODAY/TONIGHT. TIGHTENING PRES GRADIENT AND STRONG COLD AIR
ADVECTION AHEAD OF ARCTIC HI PRES MOVING INTO THE NORTHERN PLAINS
WILL BRING A PERIOD OF WNW GALES INTO WED...MAINLY ACROSS CNTRL AND
ERN LAKE SUPERIOR. UPGRADED GALE WATCH TO A WARNING FOR THESE AREAS.
AFTER WED...NO GALE FORCE WINDS ARE EXPECTED THRU THE REMAINDER OF
THE FORECAST PERIOD. LATEST OFFICIAL ICE CONCENTRATION ON LAKE
SUPERIOR IS AROUND 94 PCT. EVEN WITH STRONG WINDS AT TIMES THIS WEEK
THAT WILL OPEN SOME HOLES IN THE ICE...THE SIGNIFICANT ICE COVERAGE
SHOULD PERSIST AS TEMPERATURES STAY BELOW FREEZING.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR MIZ001>007-009>014-084-085.
LAKE SUPERIOR...
GALE WARNING FROM 1 AM TO 7 PM EST WEDNESDAY FOR LSZ267.
GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
LSZ266.
GALE WARNING FROM 10 PM THIS EVENING TO 4 PM EST WEDNESDAY FOR
LSZ265.
GALE WARNING FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY FOR
LSZ264.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KC
LONG TERM...TITUS
AVIATION...VOSS
MARINE...KCHazardous weather outlook, Mar 3, 4:41 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
441 AM EST TUE MAR 3 2015
MIZ001>007-009>014-084-085-041200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
441 AM EST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL SPREAD NORTHEAST ACROSS UPPER MICHIGAN THIS MORNING AND
CONTINUE THROUGH THIS AFTERNOON AS A LOW PRESSURE SYSTEM CROSSES THE
UPPER GREAT LAKES REGION. 3 TO 6 INCHES OF SNOW IS EXPECTED...WITH
THE HEAVIEST SNOW FALLING SOUTHEAST OF A LINE FROM CRYSTAL FALLS TO
MARQUETTE FROM MID MORNING INTO MID AFTERNOON. SEE THE LATEST WINTER
WEATHER MESSAGE FOR ADDITIONAL DETAILS.
SCATTERED LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW COULD LEAD TO
REDUCED VISIBILITY ALONG THE LAKE SUPERIOR SHORE TONIGHT...ESPECIALLY
OVER THE KEWEENAW PENINSULA AND LOCATIONS TO THE EAST OF MUNISING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW COULD LEAD TO
REDUCED VISIBILITY ALONG THE LAKE SUPERIOR SHORE WEDNESDAY...ESPECIALLY
OVER THE KEWEENAW PENINSULA AND LOCATIONS TO THE EAST OF MARQUETTE.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-041200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
441 AM EST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
WEST TO NORTHWEST GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER NORTH
CENTRAL AND EASTERN LAKE SUPERIOR TONIGHT. SEE THE LATEST MARINE
WEATHER MESSAGE AND OPEN LAKE FORECAST FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEST TO NORTHWEST GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER NORTH
CENTRAL AND EASTERN LAKE SUPERIOR WEDNESDAY. SEE THE LATEST MARINE
WEATHER MESSAGE AND OPEN LAKE FORECAST FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-041200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
441 AM EST TUE MAR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
TITUS
Winter Weather, Northern Houghton
- When
- March 3, 6:00 AM EST to 2:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Observers across the county measured three to four inches of snow during the event.
Winter Weather, Southern Schoolcraft
- When
- March 3, 6:00 AM EST to 4:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Observers from Parent Bay to Manistique measured three inches of snow in ten hours.
Winter Weather, Iron
- When
- March 3, 6:00 AM CST to 12:00 PM CST
- Where
- Iron forecast zone
- Reported by
- Social Media
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
There was a public report of three inches of snow near Peavy Falls Dam in six hours.
Winter Weather, Dickinson
- When
- March 3, 6:00 AM CST to 1:00 PM CST
- Where
- Dickinson forecast zone
- Reported by
- Social Media
- Coordinates
- 46.009, -87.870 (the zone’s center; the record gives no point)
There was a public report of three inches of snow at Kingsford in seven hours.
Winter Weather, Marquette
- When
- March 3, 7:00 AM EST to 3:00 PM EST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Observers near Gwinn and National Mine measured three inches of snow in eight hours.
Winter Weather, Luce
- When
- March 3, 7:00 AM EST to 7:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Social Media
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
There were reports via social media of four inches of snow in 12 hours or less at both Newberry and McMillan.
Winter Weather, Alger
- When
- March 3, 7:00 AM EST to 7:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The spotter northwest of Cusino Lake measured four inches of snow in 12 hours.
Winter Weather, Northern Schoolcraft
- When
- March 3, 7:00 AM EST to 7:00 PM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The spotter northwest of Cusino Lake measured four inches of snow in 12 hours.
Winter Weather, Delta
- When
- March 3, 8:00 AM EST to 8:00 PM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
There was a report of an estimated two to three inches of snow in Escanaba in six hours and four inches of snow in 12 hours ten miles south of Wetmore.
Winter Weather, Keweenaw
- When
- March 3, 8:00 AM EST to 8:00 PM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer in Mohawk measured three inches of snow in 12 hours.
Winter Weather, Gogebic
- When
- March 3, 8:00 AM CST to 2:00 PM CST
- Where
- Gogebic forecast zone
- Reported by
- Social Media
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
There was a public report of an estimated 3.5 inches of snow in Ironwood over six hours.
Winter Weather, Menominee
- When
- March 3, 9:00 AM CST to 3:00 PM CST
- Where
- Menominee forecast zone
- Reported by
- Social Media
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
There was public report of an estimated three inches of snow in six hours at Stephenson.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, March 3 to 4, 20151 death · 1 injured · 13 events
- Winter Weather in New Jersey, March 3, 201521 events
- Winter Weather in Indiana, March 3, 201517 events
- Winter Weather in South Dakota, March 3, 201517 events
- Winter Weather in Maryland, March 3, 201517 events
- Blizzard in South Dakota, March 3, 201515 events
- Drought in Texas, March 3 to 31, 201513 events
- Winter Weather in West Virginia, March 3, 201510 events
- Winter Weather in Texas, March 3 to 5, 201510 events
- Winter Weather in Wisconsin, March 3, 20159 events
- Blizzard and Winter Storm in Minnesota, March 3, 20156 events
- Winter Weather in Ohio, March 3 to 7, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565673, 565679, 565676, 565678, 565686, 565710, 565714, 565715, 565692, 565713, 565671, 565696.